Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 114, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Dec 1, 2007, 4:53 AM MST for Doña Ana County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 4:53 AM MST (11:53 UTC)
- Expired
- Dec 1, 2007, 5:45 AM MST
- In force
- 52 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 3:19 AM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Dec 1, 3:19 AM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
319 AM MST SAT DEC 1 2007
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWESTERN
UNITED STATES TODAY BRINGING SCATTERED SHOWERS AND WINDY
CONDITIONS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS. DRY WEATHER
WITH MILD TEMPERATURES WILL OCCUR MUCH OF NEXT WEEK AS HIGH
PRESSURE MOVES ACROSS THE BORDERLAND.
&&
.DISCUSSION...
PRIMARY LARGE SCALE TROUGH HAS CONSOLIDATED ALONG WEST COAST THIS
MORNING WHILE YESTERDAYS CUT OFF LOW OVER BAJA HAS PHASED WITH
MAIN SYSTEM. THE BAJA TROUGH IS CURRENTLY LIFTING NORTHEASTWARD
ACROSS ARIZONA WITH ASSOCIATED WIDESPREAD CONVECTION JUST WEST OF
THE CWA. STRONG SURFACE LOW IS NOW ALSO ESTABLISHED OVER WESTERN
COLORADO.
COMPLEX SITUATION WILL CONTINUE TO EVOLVE TODAY AS TROUGH AXIS
OVER ARIZONA ACCELERATES ACROSS THE CWA LATER THIS MORNING WHILE
SECOND TROUGH/VORTICITY AXIS RACES ACROSS NEW MEXICO/WESTERN TEXAS
TONIGHT. THESE UPPER WEATHER SYSTEMS WILL PROVIDE PERIODS OF
ENHANCED DIFFERENTIAL VORTICITY ADVECTION AND DYNAMIC LIFT.
HOWEVER WITH STRONG SURFACE LOW TO THE NORTH AND CHANGING UPPER
AIR SITUATION THE FLOW DEVELOPS A MORE WESTERLY COMPONENT TODAY
WITH ATTENDANT DRY AIR ADVECTION. ACCORDINGLY PRECIPITABLE WATER
AMOUNTS ABOVE AN INCH EARLY THIS MORNING ARE EXPECTED TO FALL
BELOW A HALF INCH BY LATE AFTERNOON. SO PRECIPITATION COVERAGE IS
FORECASTED TO DIMINISH THROUGH THE EVENING. STRONG WIND SHEAR
WILL EXIST AS MID LEVEL FLOW WILL BE AROUND 70 KT BUT INSTABILITY
WILL BE MINIMAL AS MORNING LAPSE RATES ARE INITIALLY MOIST
ADIABATIC WHILE AFTERNOON DRY SLOTTING WILL BE ACCOMPANIED BY MID
LEVEL WARMING. STILL...DYNAMIC LIFT AND STEEPENING LAPSE
RATES/DRYING ALOFT MAY SUPPORT VERY ISOLATED THUNDERSTORMS WHICH
COULD DEVELOP ROTATION SO SITUATION SHOULD BE MONITORED.
ZONAL FLOW SUNDAY FOLLOWED BY EXTENSION OF UPPER RIDGE ACROSS THE
SOUTHWEST WILL BRING SEASONALLY WARM DRY WEATHER SUNDAY THROUGH AT
LEAST WEDNESDAY. MODELS SHOWING VERY WIDE VARIABILITY LATER
PERIODS WITH LATEST GFS NOW DEVELOPING CLOSED LOW OFF WEST COAST
IN CONTRAST TO EARLIER SOLUTION OF WINTER STORM ACROSS THE CWA.
SO WILL MAKE FEW CHANGES TO EARLIER EXTENDED OUTLOOK.
&&
.AVIATION...WIDESPREAD AREAS OF MVFR AND ISOLATED IFR CEILINGS AND
VISIBILITIES IN SHOWERS AND ISOLATED THUNDERSTORMS THIS
MORNING. SCATTERED AREAS OF MVFR THIS AFTERNOON AND EARLY THIS
EVENING WITH VFR CONDITIONS LATE THIS EVENING THROUGH SUNDAY.
MODERATE OR GREATER TURBULENCE BELOW 7,000 FEET AGL...ESPECIALLY
ALONG EAST FACING MOUNTAIN SLOPES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 65 48 63 35 67 / 40 20 10 0 0
SIERRA BLANCA TX 65 45 63 32 65 / 40 20 0 0 0
LAS CRUCES 63 44 64 32 66 / 40 20 10 0 0
ALAMOGORDO 64 44 62 32 65 / 40 20 10 0 0
CLOUDCROFT 47 34 47 22 51 / 50 30 20 0 0
TRUTH OR CONSEQUENCES 61 42 60 30 65 / 40 30 20 0 0
SILVER CITY 54 39 56 28 59 / 60 40 20 0 0
DEMING 62 44 63 31 66 / 40 20 10 0 0
LORDSBURG 60 42 60 31 65 / 50 30 20 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS
EVENING FOR NMZ025.
TX...NONE.
&&
05/99Hazardous weather outlook, Nov 30, 6:49 AM MST, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 649 AM MST FRI NOV 30 2007 NMZ022>025-030>032-TXZ055-056-011330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 649 AM MST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AREAS OF LIGHT RAIN THIS MORNING WILL INCREASE TO OCCASIONAL HEAVY RAIN LATE THIS AFTERNOON AND TONIGHT. LOCALIZED FLOODING IS POSSIBLE...MAINLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN IS EXPECTED TO LESSEN SOME AND TURN MORE SHOWERY BY SATURDAY AFTERNOON. A FEW SNOW SHOWERS ARE POSSIBLE ABOVE 7000 FEET SATURDAY NIGHT AND SUNDAY MORNING BUT NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 1, 3:46 AM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 346 AM MST SAT DEC 1 2007 NMZ022-023-031-032-011145- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 346 AM MST SAT DEC 1 2007 ...LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WINDS MOVING ACROSS SOUTHERN NEW MEXICO... AT 345 AM MST SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WINDS WERE MOVING ACROSS SOUTHERN NEW MEXICO IN THE SILVER CITY AND DEMING VICINITIES. THE STORMS WILL CONTINUE MOVING TO THE EAST AND SHOULD BE AROUND TRUTH OR CONSEQUENCES AND LAS CRUCES BEFORE 5 AM THIS MORNING. OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THE VICINITY OF BAYARD...HATCH...RADIUM SPRINGS AND HILLSBORO. THE SHOWERS AND THUNDERSTORMS WILL PRODUCE HIGH WIND GUSTS NEAR 50 MPH. PERSONS IN THE PATH OF THE STORMS SHOULD THEREFORE SEEK SHELTER IN A STRONGER BUILDING. THE HIGH WINDS AND RAINS WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS INCLUDING ALONG INTERSTATES 10 AND 25. ROGASH
Special weather statement, Dec 1, 4:30 AM MST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 430 AM MST SAT DEC 1 2007 NMZ024-025-032-TXZ055-056-011300- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-HUDSPETH TX- EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 430 AM MST SAT DEC 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WINDS WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS THIS MORNING... A BAND OF SHOWERS AND VERY ISOLATED THUNDERSTORMS WITH HIGH WINDS WILL MOVE EASTWARD ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS MORNING. THIS ACTIVITY WILL AFFECT THE LAS CRUCES NEW MEXICO AND EL PASO TEXAS VICINITIES BEFORE 6 AM THIS MORNING AND WILL ALSO MOVE ACROSS ALAMOGORDO AND SURROUNDING LOCATIONS. WINDS WILL GUST NEAR 50 MPH WITH THE SHOWERS...THEREFORE PERSONS IN THE PATH OF THE STORMS SHOULD SEEK SHELTER IN A STRONGER BUILDING. THE HIGH WINDS AND RAINS WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS INCLUDING ALONG INTERSTATE 10 FROM EL PASO TO LAS CRUCES. ROGASH
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.